MAUDE Adverse Event Report: PULSAR VASCULAR PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

PULSAR VASCULAR PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 211-D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth and weight were not provided.The initial reporter phone is not available.[conclusion]: the healthcare professional reported via the (b)(6) study that a (b)(6)-year female patient with a history of smoking (previous), cardiac arrhythmia, controlled hypertension, headache, and blackout spells with right hand numbness underwent digital subtraction angiography (dsa) at the 180-day follow-up visit on (b)(6) 2019, which identified a greater than 50% vessel stenosis in daughter vessel.No intervention was performed.The patient did not have any associated clinical symptoms.The vessel stenosis did not result in a stroke or thrombotic event.The cause of the stenosis is currently unknown.The patient initially underwent a successful extra-aneurysmal implantation of a pulserider t 3mm 10mm arch (211dct / w2579-36) device at a midline basilar artery aneurysm on (b)(6) 2018.Pre-procedure modified rankin scale (mrs) score was 1.Anti-platelet function testing results were pru 66 and aru 396.The aneurysm diameter was 6.4mm, dome height was 6.9mm, 8mm, neck size was 5.2mm, and dome-to-neck ratio was 1.3mm.The parent vessel diameter was 2.9mm.The pulserider device was implanted with one leaflet in the left posterior communicating artery (pca) and the other leaflet in the right pca.Ten coils were placed with angiocalc packing volume of 12.64% with raymond scale class iii: residual aneurysm.There were no reported study device deficiencies.A vasospasm occurred during the procedure which was caused by a competitor guide catheter.The spasm resolved within five minutes with the administration of verapamil 10mg.The patient also experienced a moderate headache following the procedure that was considered by the study investigator to be possibly related to the procedure and not related to the device or dual-antiplatelet therapy (dapt).The patient was discharged home on (b)(6) 2018 with mrs score of 1.Stenosis greater than 50% in the right pca was observed via angiographic imaging performed during the 180-day follow-up visit.Per independent core lab (physician) review of the imaging, ¿some narrowing of the right pca is a new finding within the device.¿ the patient did not report any symptoms associated with the event and there was no change in neurological status from baseline.There was no reported incidence of deviation from prescribed dapt medication.Dsa performed at the 180-day follow-up visit also demonstrated raymond scale class i: complete obliteration.Arterial stenosis is a known potential complication associated with the pulserider device and intracranial stent-assisted coiling.Stenosis within the stent is driven by neointimal hyperplasia related to the proliferation of smooth muscle cells as well as platelet deposition and thrombus formation.This phenomenon is typically encountered within 3¿6 months after stent placement and may require dilatation of the vessel segment containing the stent or placement of a second stent.According to the instructions for use (ifu), typical antiplatelet and anticoagulation regimen used for interventional intracranial procedures is recommended at the discretion of the treating physician.This typically consists of pre-procedure dual antiplatelet therapy for three to five days (if possible), intraoperative intravenous anticoagulant therapy, intravenous anticoagulant therapy for 24 hours post-procedure, dual antiplatelet therapy for at least 90 days post-procedure, and antiplatelet monotherapy for life.Patient, procedural, and pharmacological factors may have contributed to the vessel stenosis; however, based on the available information, no definitive conclusion can be made regarding the reported event.The pulserider device remains implanted and is thus not available for return.Additionally, there was no report of any malfunction related to the pulserider device during the procedure.As such, the investigation will be closed.A review of manufacturing documentation associated with this lot (w2579-36) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported via the (b)(6) study that a (b)(6)-year female patient with a history of smoking (previous), cardiac arrhythmia, controlled hypertension, headache, and blackout spells with right hand numbness underwent digital subtraction angiography (dsa) at the 180-day follow-up visit on (b)(6) 2019, which identified a greater than 50% vessel stenosis in daughter vessel.No intervention was performed.The patient did not have any associated clinical symptoms.The vessel stenosis did not result in a stroke or thrombotic event.The cause of the stenosis is currently unknown.The patient initially underwent a successful extra-aneurysmal implantation of a pulserider t 3mm 10mm arch (211dct / w2579-36) device at a midline basilar artery aneurysm on (b)(6) 2018.Pre-procedure modified rankin scale (mrs) score was 1.Anti-platelet function testing results were pru 66 and aru 396.The aneurysm diameter was 6.4mm, dome height was 6.9mm, 8mm, neck size was 5.2mm, and dome-to-neck ratio was 1.3mm.The parent vessel diameter was 2.9mm.The pulserider device was implanted with one leaflet in the left posterior communicating artery (pca) and the other leaflet in the right pca.Ten coils were placed with angiocalc packing volume of 12.64% with raymond scale class iii: residual aneurysm.There were no reported study device deficiencies.A vasospasm occurred during the procedure which was caused by a competitor guide catheter.The spasm resolved within five minutes with the administration of verapamil 10mg.The patient also experienced a moderate headache following the procedure that was considered by the study investigator to be possibly related to the procedure and not related to the device or dual-antiplatelet therapy (dapt).The patient was discharged home on (b)(6) 2018 with mrs score of 1.Stenosis greater than 50% in the right pca was observed via angiographic imaging performed during the 180-day follow-up visit.Per independent core lab (physician) review of the imaging, ¿some narrowing of the right pca is a new finding within the device.¿ the patient did not report any symptoms associated with the event and there was no change in neurological status from baseline.There was no reported incidence of deviation from prescribed dapt medication.Dsa performed at the 180-day follow-up visit also demonstrated raymond scale class i: complete obliteration.

Brand Name
PULSERIDER T, 3MM, 10MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
PULSAR VASCULAR
130 knowles dr suite e
los gatos CA 95032
MDR Report Key9683850
Report Number3008680601-2020-00001
Device Sequence Number3445156
Product Code NJE
UDI-Device Identifier00859030005130
UDI-Public00859030005130
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number211-D
Device Catalogue Number211DCT
Device Lot NumberW2579-36
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR